Hail, Clinton
- When
- May 14, 12:00 PM CST to 12:01 PM CST
- Where
- Clinton County, 2.07 mi N of Starfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.660, -94.530
5 inch hail. 5 inches, and was reported out of Dekalb County in Cameron.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Scattered severe storms produced large hail up to 2.5 inch hail. The largest stone of this event measured 2.5 inches, and was reported out of Dekalb County in Cameron.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 14, 11:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1215 PM CDT Tue May 14 2019 .Discussion... Issued at 427 AM CDT TUE MAY 14 2019 Broad upper level ridge over the western half of the US will keep NW flow over the forecast area for most of the work week. At the surface, high pressure centered over the Mississippi Valley will continue to slide east allowing plenty of warm air advection and increased low level moisture through at least Friday. This morning, a weak short wave over eastern Nebraska/western Iowa is helping to kick off showers and thunderstorms. As this system continues to slide southeast into southern Iowa and northern Missouri, isolated thunderstorm activity can be expected mainly north of Highway 36 until noon today. Additional convection is possible by early evening as strong capping eventually breaks down and unstable conditions allows for isolated thunderstorm development over central Missouri until midnight. For Wednesday, a weak boundary sets up west to east across central Missouri and could be a focal point for convection, however, with a strong cap again in place, any thunderstorm activity will be limited. Warming trend continues Thursday as upper level ridge moves over the region and summer like temperatures arrive with highs reaching the upper 80s for many locations. The weather pattern changes on Friday as upper level ridging finally moves east and southwest flow aloft moves into the area as the next long wave trough deepens over the western US. Long range models agree that the overall long wave pattern changes little for the weekend and early next week. Model differences are in timing of several strong short waves as they rotate through the base long wave trough. Potential exists for periods of strong to severe thunderstorms and heavy rain and over the weekend and possibly into early next week. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1212 PM CDT TUE MAY 14 2019 VFR conditions with a light southerly wind will start out the period into the late afternoon. Just before sunrise scattered showers and thunderstorms are expected to form up mainly over northern Missouri, just east of most of the TAF sites. The initial development could occur near KSTJ so VCTS was mentioned in that 23z-02z timeframe before those storms move to the SE into central Missouri. Overnight there is a chance for fog to form up over western Missouri and eastern Kansas so MVFR visibility has been mentioned, but areas that do get rain tonight may have a good chance of IFR to LIFR near sunrise so this will need to be monitored with subsequent forecasts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB/Otto Aviation...Barham
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Tue May 14 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Tue May 14 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong thunderstorms are possible today. Hail to quarter size and 50 to 60 mph winds are possible in the strongest storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday An active weather pattern will develop this weekend into early next week with several rounds of thunderstorms expected. At this time, severe storms can't be ruled out this weekend and into next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The Pleasant Hill radar (KEAX), 97 km away, was scanning. The volume nearest the first event began at 17:55 UTC.
21 hail. Local standard time, as filed.
This stone measured 1.52 inch from the PSU field project.
Large spike was noted, leading to the measurement of 2.5 inches. The core of the hail stone was closer to golf ball sized. The PSU field project measured and reported this stone.
Large spike was noted on this stone, resulting in the 2.5 inch measurement, but the core of the stone was closer to golf ball.
This stone measured and reported by the PSU field project.
Reported via mPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830832, 830833, 830834, 830836, 830839, 830841, 830842, 830843, 830847, 830848, 830849, 830851, 830852, 830853, 830855, 830856, 830858, 830859, 830861, 830862, 830863.